Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 36, NWS Jackson, MS

May 1, 2010Leake County, Scott County, Mississippi

NWS Jackson, MS issued this tornado warning at May 1, 2010, 8:30 PM CDT for Leake County, Scott County, Mississippi. It was in force for 12 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2010, 8:30 PM CDT (01:30 UTC)
Expired
May 1, 2010, 8:42 PM CDT
In force
12 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leake County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 8:31 PM CDTTSTM WND DMG4 Nw Harperville, MSCOUPLE TREES WERE DOWN NEAR THE INTERSECTION OF MIDWAY-ODOM RD AND BEAMON RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2510 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2510 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
4.8
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WFUS54 KJAN 020130
TORJAN
MSC079-123-020215-
/O.NEW.KJAN.TO.W.0036.100502T0130Z-100502T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CARTHAGE...
  NORTH CENTRAL SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF HARPERVILLE...

* UNTIL 915 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  HARPERVILLE MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  TUSCOLA BY 840 PM CDT...
  CARTHAGE BY 850 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3283 8949 3274 8932 3245 8946 3249 8966
TIME...MOT...LOC 0130Z 214DEG 31KT 3254 8956

$$

MME
1 follow-up statement
267 
WWUS54 KJAN 020142
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CDT SAT MAY 1 2010

MSC079-123-020153-
/O.CAN.KJAN.TO.W.0036.000000T0000Z-100502T0215Z/
SCOTT MS-LEAKE MS-
842 PM CDT SAT MAY 1 2010

...THE TORNADO WARNING FOR SOUTHEASTERN LEAKE AND NORTH CENTRAL SCOTT
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

LAT...LON 3283 8949 3274 8932 3245 8946 3249 8966
TIME...MOT...LOC 0143Z 214DEG 31KT 3263 8949

$$

MME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 1, 7:50 PM CDT, 40 minutes earlier.

Area forecast discussion, May 1, 7:50 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT SAT MAY 1 2010

...SEVERE THUNDERSTORM AND HEAVY RAIN RISK CONTINUES FOR PORTIONS OF
THE REGION THROUGH SUNDAY...

.UPDATE...TREND OF VIGOROUS SEVERE CONVECTION BEING TIED TO FRONTAL
FORCING CONTINUES. MAIN DRIVER OF WEAKER CONVECTION OVER OUR AREA IS
MASSIVE GULF MOISTURE TRANSPORT AND SUBTLE ISENTROPIC LIFT. THIS
LATTER MECHANISM IS RESPONSIBLE FOR BAND OF SHOWERS AND EMBEDDED
STORMS EXTENDING NORTH OVER (AND GENERALLY TRAINING OVER) THE I-55
CORRIDOR. 00Z JAN SOUNDING SHOWS SHEAR HAS GOTTEN QUALITATIVELY MORE
CONDUCIVE FOR ORGANIZED SEVERE THUNDERSTORMS...BUT TEMPERATURES AT
ROUGHLY 20KT FEET HAVE WARMED TO -5 C. SO...WHILE ML CAPES OVER MOST
OF THE AREA STILL REMAIN AT LEAST 1000 J/KG THESE RELATIVELY WARM
MID LEVEL TEMPS WILL PROBABLY KEEP SEVERE THUNDERSTORM COVERAGE
ISOLATED ACROSS MOST OF THE AREA THROUGH THE EVENING.

BUT THE STORY IS A LITTLE DIFFERENT TO OUR NORTHWEST (AND ACROSS THE
CWA'S VERY NORTHWEST PERIPHERY). HERE...MID LEVEL TEMPS ARE SOME 4
TO 5 C COLDER AND THE PROXIMITY OF BETTER LOW LEVEL FORCING (DUE TO
A LOW SPINNING UP OVER THE ARKLATEX) HAS RESULTED IN ZONE OF HIGH
SEVERE WEATHER POTENTIAL. THUS FAR THE STORMS IN THIS ZONE HAVE
REMAINED NORTHWEST OF THE ARKLAMISS AND APPEAR TO CONTINUE REMAINING
OUT OF THE AREA THROUGH AT LEAST THE NEXT 2 TO 3 HOURS. BUT WE ARE
EXPECTING THE STATUS QUO TO CHANGE OVERNIGHT AS THE MENTIONED
DEVELOPING LOW IN THE ARKLATEX SHIFTS NORTH AND BEGINS TO DRAG A
COLD FRONT SLOWLY INTO THE FAR WESTERN CWA BY DAYBREAK. FORCING
FOUND ALONG THE FRONT GIVES CONFIDENCE OF A GREATER COVERAGE OF
THUNDERSTORMS IN WESTERN ZONES LATE TONIGHT. SEVERE WEATHER
POTENTIAL WILL CONTINUE AS WELL...BUT IS NOT EXPECTED TO BE AS HIGH
AS WHAT IS BEING REALIZED RIGHT NOW OVER CENTRAL AND EASTERN
ARKANSAS.

I HAVE UPDATED TO FORECAST TO TRY TO CATCH CONVECTIVE TRENDS BETTER
THROUGH THE REST OF THE NIGHT. THE GOING FLASH FLOOD WATCH FOR AREAS
ALONG AND NORTH OF A BASTROP...TO YAZOO CITY...TO COLUMBUS LINE
LOOKS ADEQUATE CONSIDERING EXPECTATIONS AND ANTECEDENT RAINFALL. I
WILL ALSO UPDATE HWO...ZONES AND GRIDS TO CONCENTRATE SEVERE
THUNDERSTORM POTENTIAL LATER TONIGHT IN WESTERN ZONES...ALTHOUGH NOT
DISCOUNTING A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE THROUGH THE
NIGHT. /BB/

&&

.PREV DISCUSSION... /ISSUED 445 PM CDT SAT MAY 1 2010/

SHORT TERM...SHORTWAVE LIFTING FROM NE TX INTO AR DURING THE LATE
AFTERNOON AND EVENING WILL BE ASSOCIATED WITH INCREASING UPPER
DIVERGENCE OVER DELTA AREAS AND INCREASING LOW LEVEL CONVERGENCE AS
THE SURFACE LOW LIFTS NEWD ACROSS AR. GFS/EURO SUGGEST A SECOND
SMALL WAVE LIFTING INTO NERN AR/NWRN MS AROUND MIDNIGHT. CAPE VALUES
ARE FORECAST TO DECREASE SOMEWHAT TONIGHT BUT WILL REMAIN
SUFFICIENTLY UNSTABLE UNTIL THE FRONT PASSES TO MAINTAIN THE CHANCE
OF HEALTHY CONVECTION. DEEP LAYER SHEAR PERSISTS AND SURFACE
DEWPOINTS WILL REMAIN IN THE 70S. THESE PARAMETERS WILL MAINTAIN THE
RISK OF SEVERE STORMS TONIGHT...PARTICULARLY OVER WRN/NWRN ZONES.

PRECIPITABLE WATER VALUES WILL BE HIGH ACROSS THE AREA AND FLOODING
CONCERNS REMAIN. THE 18Z SOUNDING AT JAN SHOWED PWATS AT 2.02
INCHES...ALTHOUGH IT WAS PROBABLY AFFECTED BY UPPER MOISTURE FROM
CONVECTIVE DEBRIS AT THAT TIME. HOWEVER IT DEMONSTRATES THE
POTENTIAL FOR PWATS AOA 2 INCHES FOR THE REGION. CONSIDERED
EXTENDING THE FLASH FLOOD WATCH A BIT FARTHER S OVER WRN ZONES BUT
SRN EXTENT OF CURRENT WATCH LOOKS OK CONSIDERING THE LACK OF RAIN
FATHER S TODAY AND THE FACT THAT BETTER FORCING AND HIGHER CHANCES
OF STRONG CONVECTION AND HEAVY RAIN WILL EXIST OVER OVER NWRN ZONES.
THE RISK OF FLOODING WILL CONTINUE FOR ANY GIVEN AREA UNTIL THE
BOUNDARY CLEARS IT. AM CONCERNED ABOUT THE POTENTIAL FOR FLOODING
RAINFALL OVER ERN ZONES SUNDAY WHEN MODELS ARE IN GENERAL AGREEMENT
THAT A MOISTURE PLUME WILL SHIFT EWD TOMORROW. THEY ALSO SHOW
INCREASING VERTICAL MOTION/UPPER DIVERGENCE SUNDAY AS WAVES LIFT
INTO THE AREA AND THE SURFACE BOUNDARY EDGES EWD. FLASH FLOOD
GUIDANCE REMAINS RELATIVELY HIGH SO WILL NOT EXTEND THE FLASH FLOOD
WATCH INTO THE EAST AT THIS TIME. IF LATER FORECASTS INDICATE
STRONGER UPPER FORCING THEN THE WATCH MAY HAVE TO BE ENLARGED.

WEAK WAVES POSSIBLY SWINGING THROUGH WRN ZONES SUNDAY BEFORE
STRONGER FORCING MOVES IN SUNDAY NIGHT INTO MONDAY. THE BOUNDARY
EDGES EWD INTO WRN MS/NWRN LA EARLY SUNDAY. THE PROGRESSION OF THE
BOUNDARY WILL BE DIFFICULT TO PINPOINT AS SURFACE WAVES LIFT NWD
ALONG THE FRONT. GFS/EURO IN GENERAL AGREEMENT THAT BOUNDARY WILL
PIVOT NEAR THE NATCHEZ TRACE CORRIDOR LATE SUNDAY AND EXTEND IN THE
GENERAL AREA FROM SRN MS THROUGH ECNTRL ZONES BY MONDAY MORNING
BEFORE DEVELOPING A WARM FRONT ACROSS SRN MS OR FARTHER S MONDAY
NIGHT.

THE MAIN TROUGH IS NOW FORECAST TO MOVE ACROSS NE TX MONDAY NIGHT
INTO THE FORECAST AREA TUESDAY BUT MODELS DISAGREE SIGNIFICANTLY ON
TIMING AND STRENGTH OF THE TROUGH WHEN IT CROSSES THE ARKLAMISS. THE
GFS SWINGS A WEAKER OPEN TROUGH THROUGH MOST OF THE FORECAST AREA BY
18Z TUE WHILE THE EURO MAINTAINS A STRONGER CLOSED LOW RIGHT OVER
THE AREA AT 00Z WED.

AS FAR AS MOS GUIDANCE IS CONCERNED...GENERALLY INCREASED POPS
TONIGHT AND SUNDAY...MATCHING CLOSER TO SLIGHTLY HIGHER CURRENT
FORECAST. FOLLOWED WETTER MAV POPS FOR MONDAY AND MONDAY NIGHT DUE
TO THE UNCERTAINTY OF THE BOUNDARY POSITION AND OUR POSITION EAST OF
THE UPPER TROUGH. ALSO CUT MOS HIGHS A FEW DEGREES OVER WRN ZONES
FOR MONDAY.

LONG TERM...THE MID LEVEL LOW WILL MOVE EAST OF THE FORECAST AREA
BY TUESDAY NIGHT. THIS WILL START A DRY PERIOD THAT WILL LAST
THROUGH THURSDAY. MODELS BRING ANOTHER COLD FRONT SOUTH INTO THE
REGION ON FRIDAY SO WILL CONTINUE THE CHANCE OF SHOWERS AND
THUNDERSTORMS LATE IN THE WEEK INTO NEXT WEEKEND.

EXPECT LOWER TO MIDDLE 80S HIGHS THROUGH THE WEEK. SOME GUIDANCE IS
APPROACHING 90 DEGREES MID WEEK BUT WILL NOT GO THAT HIGH FOR NOW.
THE COLD FRONTAL PASSAGE LATE IN THE WEEK WILL LOWER HIGHS BACK TO
NEAR 80 FOR NEXT WEEKEND./SCW/

&&

.AVIATION...OCCASIONAL CLUSTERS OF SHRA AND TSRA WILL AFFECT ALL TAF
SITES OVER THE NEXT 24 HOURS. TEMPORARY CIG AND VSBY REDUCTIONS TO
IFR OR LIFR WILL OCCUR IN BRIEF PERIODS OF +SHRA AND +TSRA. SCT
SEVERE TS ARE ALSO EXPECTED ACROSS THE AREA...WITH THE POTENTIAL FOR
DAMAGING WINDS...LARGE HAIL...AND TORNADOES. OTHERWISE...IFR TO MVFR
CIGS AND MVFR VSBYS ARE EXPECTED OUTSIDE OF CONVECTIVE ACTIVITY.
OUTSIDE OF TS ACTIVITY...SOUTHERLY TO SSELY WINDS WILL GUST TO 20-30
KTS THIS AFTERNOON AND EVENING...AND AGAIN DURING THE DAY SUNDAY.
/DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  79  65  83 /  75 100  83  41
MERIDIAN      74  80  67  82 /  57  98  94  58
VICKSBURG     74  80  63  84 /  77  99  56  32
HATTIESBURG   74  81  71  80 /  67  90  94  68
NATCHEZ       73  80  67  84 /  79  88  53  39
GREENVILLE    71  78  58  84 /  98  84  52  20
GREENWOOD     73  78  57  84 /  98  98  62  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR MSZ018-019-025>037-
     040>042.

LA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR LAZ007>009.

AR...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR ARZ074-075.

&&

50/03/SCW/DL
Hazardous weather outlook, May 1, 2:45 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SAT MAY 1 2010

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-021945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-
SHARKEY-
245 PM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE
REGION THROUGH SUNDAY MORNING. TORNADOES...A COUPLE OF WHICH COULD BE
STRONG...ALONG WITH HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND
GUSTS TO 70 MPH...WILL BE THE RISK WITH ANY SEVERE STORMS. THE
GREATEST RISK OF SEVERE STORMS WILL BE FROM 6 PM TO 4 AM ACROSS THE
REGION.

IN ADDITION TO THE RISK OF SEVERE WEATHER...THUNDERSTORMS MAY MOVE
REPEATEDLY OVER SOME AREAS THROUGH SUNDAY MORNING. THIS WILL RESULT
IN A RISK OF FLASH FLOODING...AND A FLASH FLOOD WATCH IS IN EFFECT
FOR MUCH OF THE DELTA REGION THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH SUNDAY MORNING.

LAZ024>026-MSZ025>029-032-035>037-042>044-047>050-053>055-059>063-
021945-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CHOCTAW-HUMPHREYS-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
245 PM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT. HAIL
TO THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH...AND A FEW
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS THIS EVENING. AFTER
MIDNIGHT...THE THREAT OF SEVERE WEATHER WILL INCREASE...AND THE RISK
FOR SCATTERED SEVERE STORMS WILL CONTINUE THROUGH THE DAY SUNDAY.
TORNADOES...DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF
QUARTERS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

IN ADDITION TO THE RISK OF SEVERE WEATHER...THUNDERSTORMS MAY MOVE
REPEATEDLY OVER SOME AREAS THROUGH SUNDAY. THIS WILL RESULT IN A
RISK OF FLASH FLOODING...WITH THE GREATEST RISK ALONG AND NORTH OF
INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH SUNDAY.

MSZ030-031-033-038-039-045-046-051-052-056>058-064>066-072>074-
021945-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
245 PM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. HAIL TO
THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH...AND A FEW TORNADOES
WILL BE POSSIBLE WITH ANY SEVERE STORMS THIS EVENING. THE THREAT OF
SEVERE WEATHER WILL INCREASE SUNDAY MORNING...AND THE RISK FOR
SCATTERED SEVERE STORMS WILL CONTINUE THROUGH THE DAY SUNDAY.
TORNADOES...DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF
QUARTERS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

IN ADDITION TO THE RISK OF SEVERE WEATHER...THUNDERSTORMS MAY MOVE
REPEATEDLY OVER SOME AREAS THROUGH SUNDAY. THIS WILL RESULT IN A
RISK OF FLASH FLOODING...WITH THE GREATEST RISK ALONG AND NORTH OF
INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THE RISK OF FLASH FLOODING AND A FEW SEVERE STORMS WILL CONTINUE
THROUGH SUNDAY NIGHT AS THE FRONTAL SYSTEM RESPONSIBLE FOR THE
INCLEMENT WEATHER PUSHES SLOWLY EAST. THIS RISK SHOULD COME TO AN END
BY MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH SUNDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

08

In the hours before

Special weather statement, May 1, 2:45 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SAT MAY 1 2010

MSZ049-050-055-056-012015-
SMITH MS-RANKIN MS-SCOTT MS-SIMPSON MS-
245 PM CDT SAT MAY 1 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CATO AT 245 PM CDT...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTH CENTRAL SIMPSON...SOUTHWESTERN SCOTT...
EASTERN RANKIN AND EXTREME NORTHWESTERN SMITH COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

MRM
Special weather statement, May 1, 3:18 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT SAT MAY 1 2010

MSZ049-050-012050-
RANKIN MS-SCOTT MS-
318 PM CDT SAT MAY 1 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PELAHATCHIE AT 318 PM
CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN SCOTT AND EAST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, May 1, 4:16 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SAT MAY 1 2010

MSZ037-038-044-045-012145-
LEAKE MS-NESHOBA MS-ATTALA MS-WINSTON MS-
416 PM CDT SAT MAY 1 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF CARTHAGE AT 416 PM
CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN WINSTON...SOUTHEASTERN ATTALA...NORTHWESTERN
NESHOBA AND EASTERN LEAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, May 1, 4:51 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT SAT MAY 1 2010

MSZ032-037-038-045-012220-
NESHOBA MS-CHOCTAW MS-ATTALA MS-WINSTON MS-
451 PM CDT SAT MAY 1 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES SOUTHWEST OF CENTER RIDGE AT
450 PM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WINSTON...SOUTHEASTERN ATTALA...SOUTHEASTERN CHOCTAW AND
NORTH CENTRAL NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, May 1, 7:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT SAT MAY 1 2010

MSZ037-043-044-050-020125-
SCOTT MS-MADISON MS-LEAKE MS-ATTALA MS-
747 PM CDT SAT MAY 1 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF FARMHAVEN AT 747 PM CDT...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN ATTALA...WESTERN LEAKE...NORTHEASTERN MADISON AND
EXTREME NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

MME
Special weather statement, May 1, 8:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT SAT MAY 1 2010

MSZ049-050-020135-
RANKIN MS-SCOTT MS-
803 PM CDT SAT MAY 1 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BRANCH AT 804 PM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN SCOTT AND NORTHEASTERN RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:00 PM CDTRiver Flood WarningJANClay62 hr
May 1, 8:05 PM CDTSevere Thunderstorm WarningJANAttala, Leake40 min
May 1, 8:12 PM CDTSevere Thunderstorm WarningJANLeake, Scott33 min
May 1, 8:49 PM CDTSevere Thunderstorm WarningJANWebster26 min
May 2, 1:53 AM CDTSevere Thunderstorm WarningJANLeflore, Sunflower38 min
May 2, 7:34 AM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster28 min
May 2, 7:48 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery117 min
May 2, 8:30 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower60 min
May 2, 8:34 AM CDTTornado WarningJANCarroll, Grenada, Leflore34 min
May 2, 9:27 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore63 min
May 2, 10:15 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery2 hr
May 2, 10:45 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones60 min
May 2, 11:20 AM CDTFlash Flood WarningJANAttala, Choctaw, Clay, Montgomery, Webster115 min
May 2, 11:38 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale67 min
May 2, 2:15 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Montgomery, Webster60 min
May 2, 2:50 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Oktibbeha, Webster55 min
May 2, 4:28 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison47 min
May 2, 5:07 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston53 min
May 2, 5:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott53 min
May 2, 5:37 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha37 min
May 2, 6:03 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Neshoba, Scott, Winston57 min
May 2, 6:36 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston54 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.